Alert archive / Hawaii / Flash Flood Warnings in 2008
Flash Flood Warning 23, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Dec 11, 2008, 4:12 AM HST for Honolulu County, Hawaii. It was in force for 12 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 11, 2008, 4:12 AM HST (14:12 UTC)
- Expired
- Dec 11, 2008, 4:15 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Honolulu County, HI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 6:20 AM HST | FLASH FLOOD | Makaha, HI | MAKAHA BRIDGE REPORTED CLOSED DUE TO FLOODING AND DEBRIS. HOMES ALSO FLOODED IN WAIANAE AND LAIE. |
| Dec 11, 8:30 AM HST | FLASH FLOOD | 1 Nw Wahiawa, HI | KAMEHAMEHA HIGHWAY CLOSED AT KAMANANUI AND WILIKINA DR. |
| Dec 11, 8:30 AM HST | FLASH FLOOD | 2 S Mililani Town, HI | KAMEHAMEHA HIGHWAY CLOSED NEAR WAIKALANI DRIVE DUE TO OVERFLOW OF STREAM AT KIPAPA GULCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 128 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 2.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
981 WGHW50 PHFO 111412 FFWHFO HIC003-111715- /O.NEW.PHFO.FF.W.0023.081211T1412Z-081211T1715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 412 AM HST THU DEC 11 2008 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 715 AM HST * AT 410 AM HST...RADAR SHOWED MODERATE TO HEAVY RAIN OVER ALL OF OAHU. ADDITIONAL HEAVY RAIN IS APPROACHING THE ISLAND FROM THE SOUTHWEST. RAIN GAGES ON OAHU INDICATE RAIN RATES BETWEEN 3 AND 4 INCHES PER HOUR IN THE HEAVIEST SHOWERS. * THIS FLASH FLOOD WARNING COVERS ALL OF OAHU. THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP TERRAIN. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 715 AM HST IF FLASH FLOODING PERSISTS. LAT...LON 2159 15833 2179 15793 2125 15755 2125 15817 $$ BIRCHARD
9 follow-up statements
224 WGHW70 PHFO 111540 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 540 AM HST THU DEC 11 2008 HIC003-111715- /O.CON.PHFO.FF.W.0023.000000T0000Z-081211T1715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OAHU IN HONOLULU COUNTY- 540 AM HST THU DEC 11 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY UNTIL 715 AM HST... OAHU EMERGENCY MANAGEMENT OFFICIALS REPORT SIGNIFICANT FLOODING IN SEVERAL AREAS IN WAIANAE...WITH WATER COVERING THE ROADWAY ALONG KILI DRIVE IN MAKAHA VALLEY. IN ADDITION...A MUDSLIDE HAS BEEN REPORTED IN CENTRAL OAHU...NEAR KAMEHAMEHA HIGHWAY AND WHITMORE AVENUE. WIDESPREAD PONDING OF WATER ALONG ROADWAYS IS ALSO BEING REPORTED. RAINFALL RATES OF 3 TO 4 INCHES PER HOUR CONTINUE TO BATTER OAHU...AND ADDITIONAL FLOODING AND LANDSLIDES ARE LIKELY THIS MORNING. LOCATIONS IN THE WARNING INCLUDE ALL OF OAHU...WITH LEEWARD AND CENTRAL OAHU PARTICULARLY HARD HIT. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 715 AM HST IF FLASH FLOODING PERSISTS. LAT...LON 2159 15833 2179 15793 2125 15755 2125 15817 $$ BIRCHARD
174 WGHW70 PHFO 111637 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 637 AM HST THU DEC 11 2008 HIC003-111715- /O.CON.PHFO.FF.W.0023.000000T0000Z-081211T1715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OAHU IN HONOLULU COUNTY- 637 AM HST THU DEC 11 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY UNTIL 715 AM HST... EXTREMELY HEAVY RAIN IS FALLING OVER CENTRAL AND WEST OAHU. RAIN GAGES AND RADAR HAVE INDICATED RAIN RATES OF 3 TO 4 INCHES PER HOUR OR MORE. STATE CIVIL DEFENSE REPORTED THAT MAKAHA BRIDGE IS CLOSED DUE TO FLOODING AND DEBRIS. FLOODING HAS ALSO BEEN REPORTED AT HOMES IN WAIANAE...MILILANI AND LAIE. A MUDSLIDE WAS EARLIER REPORTED IN CENTRAL OAHU NEAR KAMEHAMEHA HIGHWAY AND WHITMORE AVENUE. ADDITIONAL ROCK AND MUDSLIDES CAN BE EXPECTED. ALL LOCATIONS ON OAHU ARE INCLUDED IN THE WARNING...WITH LEEWARD AND CENTRAL OAHU BEING THE AREAS HARDEST HIT. THIS IS A VERY DANGEROUS SITUATION. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 715 AM HST IF FLASH FLOODING PERSISTS. LAT...LON 2159 15833 2179 15793 2125 15755 2125 15817 $$ KODAMA
236 WGHW50 PHFO 111710 FFWHFO HIC003-112015- /O.EXT.PHFO.FF.W.0023.000000T0000Z-081211T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 710 AM HST THU DEC 11 2008 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 1015 AM HST * AT 651 AM HST...RAIN GAGES AND RADAR SHOWED VERY HEAVY OVER PORTIONS OF OAHU. RAIN RATES WERE 3 TO 4 INCHES PER HOUR OR MORE OVER THE MILILANI...PUNALUU...KAHANA AND KAAAWA AREAS. HOMES HAVE BEEN FLOODED IN THE WAIANAE...MILILANI AND LAIE AREAS. ADDITIONAL HEAVY RAIN IS EXPECTED OVER THE NEXT SEVERAL HOURS. A ROCK SLIDE WAS REPORTED IN CENTRAL OAHU NEAR KAMEHAMEHA HIGHWAY AND WHITMORE AVENUE. ADDITIONAL ROCK AND MUDSLIDES CAN BE EXPECTED. THIS IS A VERY DANGEROUS SITUATION. * ALL LOCATIONS ON OAHU ARE INCLUDED IN THE WARNING. THIS FLASH FLOOD WARNING REPLACES THE PRE-EXISTING WARNING THAT WAS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1015 AM HST IF FLASH FLOODING PERSISTS. LAT...LON 2159 15833 2179 15793 2125 15755 2125 15817 $$ KODAMA
816 WGHW70 PHFO 111837 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 837 AM HST THU DEC 11 2008 HIC003-112015- /O.CON.PHFO.FF.W.0023.000000T0000Z-081211T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OAHU IN HONOLULU COUNTY- 837 AM HST THU DEC 11 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY UNTIL 1015 AM HST... HEAVY RAIN CONTINUES OVER THE WINDWARD SLOPES OF THE KOOLAU RANGE WITH RADAR AND RAIN GAGES SHOWING RATES AS HIGH AS 2 TO 4 INCHES PER HOUR. EMERGENCY MANAGERS REPORTED SEVERAL ROAD CLOSURES IN CENTRAL AND WEST OAHU. KAMEHAMEHA HIGHWAY WAS CLOSED NEAR WAIKALANI DRIVE DUE AN OVERFLOW OF THE STREAM AT KIPAPA GULCH. FARRINGTON HIGHWAY WAS CLOSED DUE TO A LARGE MUDSLIDE NEAR MAKUA CAVE. THE PUNALUU PUMP RAIN GAGE RECORDED 7.35 INCHES BETWEEN 5 AM AND 8 AM HST AND SEVERAL RAIN GAGES RECORDED 2 TO 5 INCHES IN THAT TIME PERIOD. ALL LOCATIONS ON OAHU ARE INCLUDED IN THE WARNING. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1015 AM HST IF FLASH FLOODING PERSISTS. LAT...LON 2159 15833 2179 15793 2125 15755 2125 15817 $$ KODAMA
357 WGHW70 PHFO 111947 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 947 AM HST THU DEC 11 2008 HIC003-112015- /O.CON.PHFO.FF.W.0023.000000T0000Z-081211T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OAHU IN HONOLULU COUNTY- 947 AM HST THU DEC 11 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY UNTIL 1015 AM HST... AT 930 AM HST...THE GAGE AT LAKE WILSON SHOWED A WATER LEVEL OF 82.17 FEET AND RISING. RESIDENTS OF OTAKE CAMP IN WAIALUA SHOULD PREPARE TO EVACUATE DUE TO RISING WATER IN KAUKONAHUA STREAM. ALL LOCATIONS ON OAHU ARE INCLUDED IN THE WARNING. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1015 AM HST IF FLASH FLOODING PERSISTS. RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP TERRAIN. LAT...LON 2159 15833 2179 15793 2125 15755 2125 15817 $$ KODAMA
745 WGHW50 PHFO 112008 FFWHFO HIC003-112315- /O.EXT.PHFO.FF.W.0023.000000T0000Z-081211T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 1008 AM HST THU DEC 11 2008 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 115 PM HST. * AT 1005 AM HST... THE USGS GAGE ON LAKE WILSON SHOWED A WATER LEVEL OF 82.81 FEET AND THE HONOLULU DEPARTMENT OF EMERGENCY MANAGEMENT IS PREPARING TO EVACUATE OTAKE CAMP IN WAIALUA. RUNOFF FROM EARLIER RAINFALL ALSO REMAINS VERY HIGH ESPECIALLY ALONG KAUKONAHUA STREAM AND WAIKELE STREAM IN CENTRAL OAHU. RAIN GAGE AND RADAR DATA OVER EAST OAHU SHOWED RAIN RATES OF 1 TO 2 INCHES PER HOUR. * THIS WARNING INCLUDES ALL LOCATIONS ON OAHU. THIS FLASH FLOOD WARNING REPLACES THE PRE-EXISTING WARNING THAT WAS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP TERRAIN. WE HAVE RECEIVED NUMEROUS REPORTS OF CLOSED ROADS. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 115 PM HST IF FLASH FLOODING PERSISTS. LAT...LON 2159 15833 2179 15793 2125 15755 2125 15817 $$ KODAMA
724 WGHW70 PHFO 112210 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 1210 PM HST THU DEC 11 2008 HIC003-112315- /O.CON.PHFO.FF.W.0023.000000T0000Z-081211T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OAHU IN HONOLULU COUNTY- 1210 PM HST THU DEC 11 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY UNTIL 115 PM HST... MODERATE TO HEAVY RAINS CONTINUE OVER PORTIONS OF OAHU WITH RAIN RATES UP TO ONE INCH PER HOUR OCCURRING OVER SOUTH AND EAST PORTIONS OF THE ISLAND. USGS STREAM GAGES SHOWED THAT WATER LEVELS REMAIN HIGH BUT HAVE DECREASED FROM EARLIER LEVELS. AS OF 11 AM HST...SEVERAL GAGES OVER CENTRAL...WEST AND WINDWARD OAHU SHOWED 12-HOUR TOTALS GREATER THAN 10 INCHES. THE HIGHEST TOTAL SO FAR WAS AT THE USGS GAGE ON SOUTH FORK KAUKONAHUA STREAM WITH 13.05 INCHES RECORDED BETWEEN 11 PM HST LAST NIGHT TO 11 AM HST TODAY. THE FLASH FLOOD WARNING INCLUDES ALL LOCATIONS ON OAHU. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 115 PM HST IF FLASH FLOODING PERSISTS. RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP TERRAIN. LAT...LON 2159 15833 2179 15793 2125 15755 2125 15817 $$ KODAMA
092 WGHW50 PHFO 112306 FFWHFO HIC003-120215- /O.EXT.PHFO.FF.W.0023.000000T0000Z-081212T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 106 PM HST THU DEC 11 2008 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 415 PM HST * AT 1245 PM HST...THE USGS GAGE ON LAKE WILSON SHOWED WATER LEVELS NEAR 83 FEET...WHICH IS ABOVE SPILLWAY LEVEL AND IS RESULTING IN HIGH WATER LEVELS ALONG KAUKONAHUA STREAM NEAR OTAKE CAMP IN WAIALUA. LATEST RAIN GAGE AND RADAR DATA SHOWED THAT MODERATE RAIN IS CONTINUING OVER WINDWARD OAHU BUT THE HEAVIEST RAINFALL HAS MOVED TO THE EAST. ALTHOUGH CURRENT RAIN RATES HAVE DIMINISHED...RUNOFF REMAINS HIGH IN MANY OAHU STREAMS. * THE FLASH FLOOD WARNING INCLUDES ALL LOCATIONS ON OAHU. THIS FLASH FLOOD WARNING REPLACES THE PRE-EXISTING WARNING THAT WAS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 415 PM HST IF FLASH FLOODING PERSISTS. LAT...LON 2159 15833 2179 15793 2125 15755 2125 15817 $$ KODAMA
352 WGHW70 PHFO 120214 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 414 PM HST THU DEC 11 2008 HIC003-120221- /O.EXP.PHFO.FF.W.0023.000000T0000Z-081212T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OAHU IN HONOLULU COUNTY- 414 PM HST THU DEC 11 2008 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR THE ISLAND OF OAHU IN HONOLULU COUNTY... ...A FLASH FLOOD WATCH FOR HONOLULU COUNTY REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... RAINFALL HAS DIMINISHED ON THE ISLAND OF OAHU AND RUNOFF HAS SUBSIDED IN MOST STREAMS. WATER LEVELS IN KAUKONAHUA STREAM NEAR OTAKE CAMP REMAIN ELEVATED BUT ARE SLOWLY SUBSIDING. LAT...LON 2159 15833 2179 15793 2125 15755 2125 15817 $$ KODAMA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Dec 10, 8:33 PM HST, 7 hours 39 minutes earlier.
Area forecast discussion, Dec 10, 8:33 PM HST, 7 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 833 PM HST WED DEC 10 2008 .SYNOPSIS... A STRONG KONA LOW WILL CONTINUE TO DEVELOP NORTHWEST OF THE STATE TONIGHT AND REMAIN IN PLACE ON THURSDAY. STRONG SOUTHERLY WINDS WILL BUFFET KAUAI AND OAHU THROUGH THURSDAY. THE HIGHEST THREAT FOR HEAVY RAINFALL WILL BE OVER KAUAI TONIGHT...THEN SPREAD OVER OAHU THURSDAY MORNING. THE LOW WILL MOVE AWAY FROM THE ISLANDS FRIDAY THROUGH THE WEEKEND...WITH WINDS DECREASING THURSDAY EVENING. A VERY MOIST AIRMASS WILL PERSIST OVER THE ISLANDS INTO NEXT WEEK...LEADING TO SHOWERY AND UNSETTLED WEATHER. && .DISCUSSION... SOUTHERLY WINDS CONTINUE TO INCREASE TONIGHT AS A KONA LOW DEVELOPS 650 MILES NORTHWEST OF KAUAI. RADAR DERIVED WINDS OVER KAUAI SHOW WIND SPEEDS APPROACHING 50 MPH AT 1000 FEET ABOVE THE SURFACE. GUSTS AT LIHUE AIRPORT...KEKAHA...AND MOLOAA DAIRY REACHED 30 MPH AT 7 PM. WINDS ACROSS THE STATE WILL INCREASE TONIGHT AND CONTINUE THROUGH THURSDAY. A WIND ADVISORY IS NOW IN EFFECT ACROSS THE BIG ISLAND AND HALEAKALA SUMMITS AND OVER NIIHAU...KAUAI AND MOST OF OAHU. FAST MOVING SHOWERS HAVE BUFFETED KAUAI THIS EVENING AND CONDITIONS WILL WORSEN AS THE NIGHT GOES ON. AS OF 745 PM...THE LEADING EDGE OF A RAINBAND ASSOCIATED WITH THE KONA LOW IS 100 MILES NORTHWEST OF KAUAI AND IS MOVING EASTWARD AT 30 MPH. THE RAINBAND CONTAINS MODERATE TO HEAVY SHOWERS WITH THUNDERSTORMS EMBEDDED WITHIN THE SHOWERS. THE RAINBAND IS EXPECTED TO REACH KAUAI BETWEEN 10 AND 11 PM INCREASING THE CHANCE OF FLASH FLOODING AS WELL AS INTRODUCING THE POSSIBILITY OF SEVERE STRAIGHT LINE WINDS INDUCED BY THE FAST MOVING THUNDERSTORMS. THE RAINBAND IS EXPECTED TO SLOW SOMEWHAT IN ITS EASTWARD MOTION TONIGHT AND SHOULD REACH OAHU EARLY THURSDAY MORNING. THE MAIN THREAT FOR HEAVY RAIN...THUNDERSTORMS AND POSSIBLE FLASH FLOODING CONTINUES ALL DAY FOR KAUAI AND OAHU. GUSTY SOUTH WINDS WILL CONTINUE AS THE KONA LOW REMAINS TO THE NORTHWEST OF THE STATE. SCATTERED SHOWERS WITH LOCALLY HEAVY RAINFALL AND BREEZY CONDITIONS WILL BE OVER MAUI COUNTY AND BIG ISLAND...WITH CONDITIONS WORSENING DURING THE DAY OVER WESTERN MAUI COUNTY. FOR THURSDAY NIGHT...THE KONA LOW BEGINS TO PULL NORTH AND THE WINDS EASE OFF. THE THREAT OF WIDESPREAD SHOWERS CONTINUES OVER THE SMALLER ISLANDS AS AN UPPER TROUGH REMAINS WEST OF THE AREA...AND A SURFACE TROUGH REMAINS OVER THE ISLANDS. FOR FRIDAY THROUGH THE WEEKEND...THE UPPER LOW CENTER LIFTS AWAY FROM THE STATE ON FRIDAY...BUT AN UPPER LEVEL TROUGH AXIS REMAINS POSITIONED WEST OF THE ISLANDS THROUGH THE WEEKEND. THE GLOBAL MODELS ARE HINTING AT A WEAK SURFACE LOW FORMING SOUTHWEST OF THE ISLANDS AND THE LOW...ALONG WITH THE UPPER LEVEL INSTABILITY...WILL LEAD TO A SHOWERY PATTERN STATEWIDE...WITH THE BEST CHANCE OVER THE SMALLER ISLANDS. THE UNSETTLED WEATHER PATTERN REMAINS THROUGH THE MIDDLE OF NEXT WEEK. THE FLASH FLOOD WATCH MAY BE EXTENDED INTO THURSDAY NIGHT AND FRIDAY IF THE MODELS PERSIST IN SHOWING A VERY MOIST...UNSTABLE...SOUTHERLY FLOW OVER THE STATE. && .MARINE... GUSTY SOUTH WINDS INCREASING OVER THE COASTAL WATERS. THESE WINDS WILL CONTINUE THROUGH THURSDAY PRODUCING STEEP...SHORT PERIOD WIND WAVES. SMALL CRAFT ADVISORY WILL LIKELY BE EXTENDED THROUGH THURSDAY AS WELL AS EXPANDED IN THE 10 PM COASTAL WEATHER FORECAST. A MODERATE NORTHWEST SWELL IS EXPECTED TO ARRIVE THURSDAY NIGHT AND CONTINUE INTO THE WEEKEND. THIS UPCOMING SWELL WILL BE FROM THE KONA LOW NORTHWEST OF KAUAI. SURF HEIGHTS MAY REACH ADVISORY LEVELS ON FRIDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 AM HST THURSDAY THROUGH LATE THURSDAY NIGHT FOR OAHU. FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR NIIHAU-KAUAI. WIND ADVISORY UNTIL 6 PM HST THURSDAY FOR NIIHAU-KAUAI-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS. WIND ADVISORY UNTIL 10 AM HST THURSDAY FOR HALEAKALA SUMMIT-BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 AM HST THURSDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS. && MORRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 2:55 PM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 25 hr |
| Dec 10, 6:54 PM HST | Marine Weather Statement | HFO | 5 hr | |
| Dec 11, 12:12 AM HST | Marine Weather Statement | HFO | 12 hr | |
| Dec 11, 12:21 AM HST | Areal Flood Advisory | HFO | Kauai | 6 hr |
| Dec 11, 2:24 AM HST | Special Marine Warning | HFO | 2 hr | |
| Dec 11, 2:56 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Dec 11, 4:05 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Dec 11, 9:11 AM HST | Areal Flood Advisory | HFO | Kalawao | 8 hr |
| Dec 11, 10:11 AM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 41 hr |
| Dec 11, 10:16 AM HST | Special Marine Warning | HFO | 19 min | |
| Dec 11, 10:21 AM HST | Wind Advisory | HFO | Hawaii, Kalawao | 17 hr |
| Dec 11, 11:42 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Dec 11, 12:30 PM HST | Flash Flood Warning | HFO | Kalawao | 116 min |
| Dec 11, 1:38 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.